Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 35, NWS Miami, FL

August 18, 2000Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Aug 18, 2000, 3:18 PM EDT for Miami-Dade County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 18, 2000, 3:18 PM EDT (19:18 UTC)
Expired
Aug 18, 2000, 4:00 PM EDT
In force
42 min
Issued by
NWS Miami, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Miami-Dade County, FL

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.3 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2000-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2030 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2000-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2030 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

528 
WUUS52 KMFL 181920
SVRMIA
FLC025-182000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
318 PM EDT FRI AUG 18 2000

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL DADE COUNTY IN SOUTHEAST FLORIDA

* UNTIL 400 PM EDT

* AT 316 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 7 MILES     
  WEST OF SWEETWATER...OR ABOUT 5 MILES WEST OF HIALEAH...MOVING      
  WEST AT 5 MPH. 

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 400 PM EDT...    
  WEST SWEETWATER AND AREAS AROUND THE INTERSECTION OF KROME AVENUE 
  AND THE TAMIAMI TRAIL AND THE FLORIDA TURNPIKE AND TAMIAMI TRAIL. 

  TORRENTIAL RAIN CAN ALSO BE EXPECTED WITH THIS THUNDERSTORM RESTRICTING
  VISIBILITY AND CAUSING LOCAL FLOODING. 


LAT...LON 2577 8060 2574 8038 2586 8044 2585 8045

$$

ROTHFUSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:00 PM EDT, 18 minutes earlier.

Area forecast discussion, Aug 18, 3:00 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
300 PM EDT FRI AUG 18 2000

THERE IS A SURFACE TROUGH IN THE BAHAMAS THAT SHOULD MOVE WEST SOME
HOWEVER THE FEATURE IS SUCH THAT IT WILL BE ILL DEFINED NEAR THE
FLORIDA COAST SO WILL NOT MENTION IN THE FORECAST.  THE UPPER LOW
OVER THE BAHAMAS IN MORE ILL DEFINED IN THE RAOBS AND BASICALLY THE
12 UTC MODEL RUNS KEEP IT THAT WAY.  WE SHOULD HOWEVER STAY UNDER
SOME UPPER TROUGHING THROUGH SUNDAY.  THE COLD FRONT IN THE SOUTHERN
U.S. SHOULD HELP DRAW IN SOME OF THE DRIER AIR TO OUR WEST FOR
SATURDAY SO WILL KEEP THE PROBABILITIES ON THE LOW SIDE THEN ON
SUNDAY WITH THE SURFACE RIDGE WEAK AND/OR A WEAK TROUGH OVER THE
AREA WILL RAISE THE PROBABILITIES.

THE SHIFT OF THE RIDGE SOUTH WILL KEEP THE MARINE WINDS LOW THROUGH
SUNDAY.

IN THE EXTENDED TIME FRAME THE STRENGTH OF THE SURFACE RIDGE IN THE
ATLANTIC WILL BE THE BIG FACTOR.  BASICALLY THOUGH WILL BE GOING
BACK TO THE NIGHT/MORNING EAST AND AFTERNOON/EVENING WEST.

MIA BB 077/091 077/090 077 2224
PBI BB 074/092 074/091 075 1324

.MIA...NONE.

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.